MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 INTERMITTENT CATHETER; MAGIC3¿ INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 INTERMITTENT CATHETER; MAGIC3¿ INTERMITTENT CATHETER
Model Number 51612
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the water packet should be packed on the paper side, and not the plastic film side.Also, the customer found that some were the right way, and most were wrongly packed in the previous samples also.Both the rochester and bard were inconsistent in the orientation and layering of the water packet.With the packet adjacent to the clear plastic film side, following the instructions did not result in the adequate lubrication of the catheter.Also, the packet was often aligned so the water squirted towards the funnel and not the tip.The neck of the plastic film in the rochester brand was too wide, allowing the packet to slide up towards the funnel.The hydrophilic version, avoided the buildup of lubricant with frequent catheterization.Sometimes, however the coating seemed barely adequate.Follow up via phone on 12jan2021, the customer added that sometimes the water packet did lubricate the catheter completely because of the way it is positioned in the packaging.
 
Additional Manufacturer Narrative
The reported event was inconclusive, as no sample returned for evaluation.A potential root cause for this failure mode could be due to "lack of incorrect instructions for loading components to cavity." it was unknown whether the device had met specifications.The product used for the treatment, but it was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number was unknown, therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "instructions for use: intended use: the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.The catheter becomes slippery when wet with water, eliminating the need for a separate lubricant.For your added convenience, this catheter is packaged with its own sterile water.Simply release the water from its foil packet and then tip the unopened catheter package end-to-end.The catheter acts like a magnet to attract the water and activate its slippery coating.Follow these steps for best results.1.Release the water.Prior to opening the sealed catheter pouch: a.Apply pressure to the foil packet to release the water.B.Ensure all water is released from the foil packet.2.Wet the catheter.A.Hold package with printed side up.B.Tip package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.3.Use the catheter.A.Peel back package to expose funnel end of catheter.B.If desired, use the self-adhesive tape on the package to temporarily attach the pouch to any dry vertical surface.C.Remove catheter and use according to physician¿s instructions.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Urethral catheter for urological use only.Discard after use, do not resterilize.Made of silicone elastomer." correction: a, e, h h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the water packet should be packed on the paper side, and not the plastic film side.Also, the customer found that some were the right way, and most were wrongly packed with the previous samples also.Both the rochester and bard were inconsistent in the orientation and the layering of the water packet.With the packet adjacent to the clear plastic film side, following the instructions did not result in the adequate lubrication of the catheter.Also, the packet was often aligned, so the water squirted towards the funnel, not the tip.The neck of the plastic film in the rochester brand was too wide, allowed the packet to slide up towards the funnel.The hydrophilic version, avoided the buildup of lubricant with the frequent catheterization.Sometimes, however the coating seemed barely adequate.Per follow up via phone on (b)(6) 2021, the customer sometimes added the water packet did lubricate the catheter completely because of the way it was positioned in the package.

Brand Name
MAGIC3 INTERMITTENT CATHETER
Common Device Name
MAGIC3¿ INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11229242
Report Number1018233-2021-00120
Device Sequence Number17169819
Product Code KOD
UDI-Device Identifier00801741068232
UDI-Public(01)00801741068232
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number51612
Device Catalogue Number51612
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;